Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 214, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2001, 4:43 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 23, 2001, 4:43 PM MDT (22:43 UTC)
- Expired
- Jul 23, 2001, 5:45 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:45 PM MDT | Hail 0.75 | Lamar, NE | |
| Jul 23, 4:45 PM MDT | Thunderstorm Wind 62 E | Elsie, NE | |
| Jul 23, 4:45 PM MDT | Hail 1 | Venango, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:45 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 232244 SVRLBF NEC029-135-232345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 443 PM MDT MON JUL 23 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERKINS COUNTY IN SOUTHWEST NEBRASKA NORTHERN CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL 545 PM MDT * AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF VENANGO...OR ABOUT 16 MILES SOUTHWEST OF GRANT...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF BRANDON AROUND 450 PM MDT 9 MILES SOUTH OF GRANT AROUND 530 PM MDT 10 MILES SOUTHWEST OF MADRID AROUND 545 PM MDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4084 10208 4065 10205 4065 10135 4099 10126 $$ WERT^
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:25 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 23, 3:25 PM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 PM CDT MON JUL 23 2001 SPC IS ABOUT TO DROP A SVR BOX ON MOST OF OUR CWA UNTIL AT LEAST 01Z. MORE DETAILS TO FOLLOW... .LBF...SVR T-STORM WATCH UNTIL 01Z FOR MUCH OF CWA. SLM
In the hours before
Local storm report, Jul 23, 4:13 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
513 PM CDT MON JUL 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM CHAPPELL NE 1.75 INCH HAIL
07/23/01 DEUEL REPORTED BY SPOTTERS
MPLocal storm report, Jul 23, 4:37 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
537 PM CDT MON JUL 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....P
0525 PM 14 NW NORTH PLATTE NE .75 INCH HAIL
07/23/01 LINCOLN REPORTED BY SPOTTERS
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 60 min |
| Jul 23, 4:51 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Jul 23, 5:31 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 44 min |
| Jul 23, 3:14 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jul 23, 4:19 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Jul 23, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 61 min |
| Jul 23, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.